MAUDE Adverse Event Report: THORATEC CORPORATION THORATEC® HEARTMATE®, LVAS IMPLANT KIT (WITH SEALED GRAFTS); Ventricular (assist) bypass

THORATEC CORPORATION THORATEC® HEARTMATE®, LVAS IMPLANT KIT (WITH SEALED GRAFTS); Ventricular (assist) bypass
Model Number 106015
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Bacteremia (4846)
Date of Event 03/13/2026
Type of Reportable Event Death
Event or Problem Description
It was reported that the patient passed away due to bacteremia.The outcome was not considered device or therapy related.No autopsy was performed.The pump was not explanted.The device was operating as expected.
 
Additional Manufacturer Narrative
Manufacturer's investigation conclusion: a correlation between the device and the report of infection could not be conclusively determined.Infection is listed in the instructions for use as a potential adverse event that may be associated with the use of heartmate ii left ventricular assist system.Infection has been previously investigated and will continue to be monitored through quality data reviews, which are conducted on production and post product signals to evaluate if products are conforming to product requirements.No further information was provided.The manufacturer is closing the file on this event.

Brand Name
THORATEC® HEARTMATE®, LVAS IMPLANT KIT (WITH SEALED GRAFTS)
Common Device Name
Ventricular (assist) bypass
Manufacturer (Section D)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer (Section G)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer Contact
fredric gold
6035 stoneridge drive
pleasanton, CA 94588
7818528207
MDR Report Key24735569
Report Number2916596-2026-01647
Device Sequence Number10248671
Product Code DSQ
UDI-Device Identifier00813024011224
UDI-Public(01)00813024011224(17)200531
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
P060040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 03/30/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Expiration Date05/31/2020
Device Model Number106015
Device Catalogue Number106015
Device Lot Number6042301
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/13/2026
Initial Report FDA Received Date03/30/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured06/21/2017
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient Age79 YR
Patient SexMale
Patient Weight76 KG